It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Well, a little history about me... My skin has always been extremely oily, and I've suffered with acne since age 13. I got on birth control (Ortho-tri cyclen low) at age 17, and took it every day until I turned 22. During this time I had moderate acne and oily skin, but makeup covered everything just fine. I wasn't happy with my skin, but I wasn't miserable either.

After getting married and noticing that my sex drive went from high to basically non-existent, I decided to stop taking the pill and began using a natural form of birth control. In the first month that I stopped, my face cleared completely. Unfortunately, this only lasted for about a month. In the six months following that, my skin returned to it's original state of moderate acne, and then suddenly I began getting horrible cystic acne. For the next three months I never had less than two cysts on my face at once, and at one point it was up to five.

Finally after spending lots of time reading various message boards and testimonials, I determined that I must have hormonal acne. I went to my doctor and told him what I thought and asked to be put on Spironolactone and Yaz. I knew Spiro would help with my oily skin, which was causing my horrible acne. And everyone I read about who had rave reviews for Spiro, also happened to be on Yaz or Yasmin. I know it has 25mg of Spiro in it, and I figured that the two just go hand in hand when treating hormonal acne.

I just started my second month of Yaz and 50mg of Spiro a day (which my doctor just increased to 75mg) and I'm already getting great results. My face isn't clear yet, but the decrease in oil production is incredible. Instead of going through 10 oil absorber sheets a day, I now only use one. I can also go days without washing my hair, which I used to have to do every day due to my scalp getting oily.

Here is my question: Does anyone think it's much more beneficial to take Yaz and Spiro together, rather than just taking the Spiro alone? Because after giving it a lot of thought, I really, [I]really[/I] don't like the idea of taking birth control again. I've also been suffering with extreme anxiety lately, which may or may not be due to the Yaz, but I just don't feel like taking any chances. My doctor is pretty much on board for whatever I want to do, but I don't want to mess up my skin now that it's finally clearing up by stopping what's working. Then again, I would really rather only take the Spiro and discontinue the Yaz, if that would continue to give me the same results.

Why does everyone on Spiro seem to take Yaz or Yasmin along with it, and do you think it could be detrimental to discontinue the birth control?
Hi.. First let me say that getting off Birth control pills does bring out a whole new set of cysts on some people who are sensitive to hormonal acne. Your hormones went crazy when getting off. It can last a long time. The Yaz is recommended with Spiro because it does have the same dsrp in it. I don't like Yasmin, but Yaz is really good for me. You do have to give it time to adjust though. It is given to Spiro users because Spiro can mess up your cycle and this will regulate your periods. I have no symptoms from Yaz that are bad, but with Yazmin I did. The amount of Spiro to help in my opinion is no less than 100mgs. I went up to 200 for awhile and now mantain with 100. I believe in 5 months, you will love it all. My hair and skin were great. You do not have to take a bcp with Spiro, but if you ever become pregnant, then the baby could be harmed.
Yes, sometimes when getting off of bcps can cause breakouts but the Spiro will help that. It will take 4 to 5 months to really feel home free. The Yaz is a very small dosage and you shouldn't be scared of the reviews too much. It is out there so much because it is the most widely used one and there are more complaints when more people use it. If you have cystic acne, then I recommend wait to get off anything until you get closer to 4 months. Yaz is a mini pill. Look into more about why you are anxious and have low sex drive. Maybe something else going on. Just food for thought. Good luck





All times are GMT -7. The time now is 12:36 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!